Alert archive / Idaho / Red Flag Warnings in 2013
Red Flag Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 16, 2013, 4:07 AM MDT for 8 counties in Idaho. It took effect at Jul 16, 2013, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2013, 4:07 AM MDT (10:07 UTC)
- In effect from
- Jul 16, 2013, 12:00 PM MDT
- Expired
- Jul 16, 2013, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Blaine County, ID, Butte County, ID, Cassia County, ID, Jerome County, ID, Lincoln County, ID, Minidoka County, ID, Power County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 93 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 10.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4808 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
392 WWUS85 KPIH 161007 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 407 AM MDT TUE JUL 16 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY THROUGH 9 PM FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE ZONES 425 AND 427 BELOW 5000 FEET... IDZ425-427-162200- /O.UPG.KPIH.FW.A.0001.130716T1800Z-130717T0300Z/ /O.NEW.KPIH.FW.W.0001.130716T1800Z-130717T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 407 AM MDT TUE JUL 16 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 425 AND 427 BELOW 5000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING BELOW 5000 FEET...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN IDAHO...FIRE ZONE 425 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM BELOW 5000 FEET...FIRE ZONE 427 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF BELOW 5000 FEET. * TIMING: NOON TO 9 PM TUESDAY. * THUNDERSTORMS: WIDELY SCATTERED TO SCATTERED COVERAGE. * OUTFLOW WINDS: GUSTS IN EXCESS OF 50 MPH. * PRECIPITATION: 0.05 TO 0.15 INCHES WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. * IMPACTS: CRITICAL FUELS COMBINED WITH THE AMOUNT OF LIGHTNING FORECAST COULD LEAD TO MULTIPLE FIRE STARTS. GUSTY OUTFLOW WINDS COULD LEAD TO RAPID FIRE GROWTH ON NEW OR EXISTING FIRES. * ADDITIONAL IMPACTS: LOCALLY HEAVY RAIN ON TOP OF EXISTING BURN SCARS MAY LEAD TO FLASH FLOODING AND OR MUDSLIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
2 follow-up statements
532 WWUS85 KPIH 162032 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 232 PM MDT TUE JUL 16 2013 ...RED FLAG WARNING IN EFFECT THROUGH 9 PM FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE ZONES 425 AND 427 BELOW 5000 FEET... IDZ425-427-170300- /O.CON.KPIH.FW.W.0001.000000T0000Z-130717T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 232 PM MDT TUE JUL 16 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 425 AND 427 BELOW 5000 FEET... * AFFECTED AREA: IN IDAHO...FIRE ZONE 425 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM BELOW 5000 FEET...FIRE ZONE 427 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF BELOW 5000 FEET. * TIMING: UNTIL 9 PM TUESDAY. * THUNDERSTORMS: WIDELY SCATTERED TO SCATTERED COVERAGE. * OUTFLOW WINDS: GUSTS IN EXCESS OF 50 MPH. * PRECIPITATION: 0.05 TO 0.15 INCHES WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. * IMPACTS: CRITICAL FUELS COMBINED WITH THE AMOUNT OF LIGHTNING FORECAST COULD LEAD TO MULTIPLE FIRE STARTS. GUSTY OUTFLOW WINDS COULD LEAD TO RAPID FIRE GROWTH ON NEW OR EXISTING FIRES. * ADDITIONAL IMPACTS: LOCALLY HEAVY RAIN ON TOP OF EXISTING BURN SCARS MAY LEAD TO FLASH FLOODING AND OR MUDSLIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
362 WWUS85 KPIH 170248 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 848 PM MDT TUE JUL 16 2013 ...RED FLAG WARNING EXPIRES AT 9 PM MDT THIS EVENING... IDZ425-427-170400- /O.EXP.KPIH.FW.W.0001.000000T0000Z-130717T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 848 PM MDT TUE JUL 16 2013 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 425 AND 427 BELOW 5000 FEET... THE RED FLAG WARNING BELOW 5000 FEET WILL EXPIRE AT 9 PM MDT THIS EVENING. THUNDERSTORMS HAVE MOVED OUT OF THE REGION. ONLY ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH WEDNESDAY MORNING. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 16, 3:10 AM MDT, 57 minutes earlier.
Area forecast discussion, Jul 16, 3:10 AM MDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 310 AM MDT TUE JUL 16 2013 .DISCUSSION...WV IMAGERY SHOWS MOIST AIR CONTINUING TO ADVANCE INTO IDAHO FROM THE SOUTH. PWAT VALUES BETWEEN 1 AND 1.25 INCHES ARE EXPECTED TO REMAIN IN THE AREA THROUGH TOMORROW. THIS WILL LEAVE THE POSSIBILITY FOR AREAS OF HEAVY RAINFALL ACROSS THE AREA. A SURFACE LOW WILL ADVANCE NORTHWARD AND SHOULD HELP PROVIDE LIFT FOR CONVECTIVE ACTIVITY TODAY. LOCAL FLOODING MAY BE OF CONCERN...ESPECIALLY NEAR RECENT BURN AREAS. ONE MITIGATING FACTOR ON THE RAINFALL AMOUNTS WILL BE THE DRY AIR IN THE LOW LEVELS PER MODEL SOUNDINGS. AN UPPER TROUGH WILL MOVE ACROSS THE TOP OF THE RIDGE THAT WILL BE SITUATED JUST TO OUR EAST WEDNESDAY MORNING. THIS WILL HELP FOCUS MORE OF THE ACTIVITY IN THE CENTRAL IDAHO MOUNTAINS IN THE MORNING. THE RIDGE WILL BEGIN TO FLATTEN WEDNESDAY NIGHT ALLOWING A DRIER WESTERLY FLOW TO PREVAIL OVER THE AREA ONCE AGAIN...SHIFTING THE MONSOONAL MOISTURE TO THE EAST. AFTER WEDNESDAY...DRY CONDITIONS WILL RETURN AS UPPER RIDGING RE-ORIENTS ITSELF TO OUR WEST. ECMWF SUGGESTS A DEEPENING UPPER LOW WILL DEVELOP OFF THE OREGON COAST NEXT TUESDAY AND THUS PRODUCES WETTER CONDITIONS...BUT THE GFS MAINTAINS BROAD RIDGING AND DRY WEATHER OVER SOUTHEAST IDAHO. HINSBERGER && .AVIATION...EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TODAY FOR ALL TAF SITES BECAUSE OF AMPLE MONSOONAL MOISTURE IN THE AREA. EXPECT LIGHT SHOWERS EARLY THIS MORNING WITH THUNDERSTORMS LIKELY BY LATE MORNING CONTINUING OFF AND ON INTO THE EARLY EVENING. MODERATE TO STRONG OUTFLOW WINDS ARE POSSIBLE IN AND AROUND THUNDERSTORMS. WYATT && .FIRE WEATHER...LOOK FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY BECAUSE OF AMPLE MONSOONAL MOISTURE. A RED FLAG IS IN EFFECT FOR TODAY FROM NOON TO 9 PM FOR ZONES 425 AND 427 BELOW 5000 FT. ALSO...LOCALLY HEAVY RAINFALL MAY CAUSE FLOODING ISSUES OVER LAST YEARS BURN SCARS. LOOK FOR A REPEAT OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY AFTERNOON PARTICULARLY OVER OUR EASTERN AREAS. DRIER CONDITIONS WITH HIGHER HAINES INDICES WILL MOVE INTO THE AREA BY END OF THE WEEK AND CONTINUE THROUGH THE WEEKEND. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING BELOW 5000 FEET FOR THE IDZ425-427. &&
Hazardous weather outlook, Jul 15, 4:21 AM MDT, 23 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 421 AM MDT MON JUL 15 2013 IDZ017>025-031-032-161030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 421 AM MDT MON JUL 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS THE SOUTHEASTERN HIGHLANDS AND THE CENTRAL MOUNTAINS. THE SEVERE WEATHER THREAT IS LOW...BUT LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STORMS WILL INCREASE IN COVERAGE ACROSS MOST OF SOUTHEAST IDAHO TUESDAY AND WEDNESDAY . A SURGE IN MOISTURE WILL RESULT IN POTENTIALLY HEAVY RAINFALL IN PLACES THAT MAY LEAD TO FLOODING...ESPECIALLY NEAR RECENT BURN AREAS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 2:16 PM MDT | Flash Flood Warning | PIH | Custer | 3 hr |
Nearby
Red Flag Warnings in Idaho, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.